Alert archive / Wyoming / Flash Flood Warnings in 2007

Flash Flood Warning 11, NWS Cheyenne, WY

July 26, 2007Laramie County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Jul 26, 2007, 5:28 PM MDT for Laramie County, Wyoming. It was in force for 92 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 26, 2007, 5:28 PM MDT (23:28 UTC)
Expired
Jul 26, 2007, 7:00 PM MDT
In force
92 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:00 PM MDTFLASH FLOODCheyenne, WYSOME INTERSECTIONS FLOODED WITH 1 TO 1.5 INCHES OF RAIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2138 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KCYS 262330
FFWCYS
WYC021-270100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
  THIS INCLUDES THE CITY OF CHEYENNE...

* UNTIL 700 PM MDT

* AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE WARREN AF BASE AND CHEYENNE

RAINFALL OF 1/2 TO 1 1/2 INCHES WILL LIKELY FALL WITH THIS STORM 
THROUGH ABOUT 630 PM.  THIS WILL CAUSE FLASH FLOODING ON CITY 
STREETS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.

LAT...LON 4102 10493 4103 10466 4125 10468 4124 10493

$$
3 follow-up statements
000
WGUS75 KCYS 262350
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT THU JUL 26 2007

WYC021-270100-
LARAMIE WY-
547 PM MDT THU JUL 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTH
CENTRAL LARAMIE COUNTY INCLUDING THE CITY OF CHEYENNE...

AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE CHEYENNE 
AREA.  HEAVIEST RAINS HAVE GENERALLY FALLEN ON THE CENTRAL AND 
SOUTHERN PARTS OF THE CITY WHERE SOME STREET FLOODING WAS REPORTED.
AT THE AIRPORT NEARLY AN INCH OF RAIN HAS FALLEN SINCE 5 PM. 

FURTHER DETAILS ABOUT THE EXTENT OF THE FLOODING ARE NOT AVAILABLE 
AS OF 545 PM. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARREN AF 
BASE AND CHEYENNE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 4102 10493 4103 10466 4125 10468 4124 10493

$$
000
WGUS75 KCYS 270017
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
616 PM MDT THU JUL 26 2007

WYC021-270100-
LARAMIE WY-
616 PM MDT THU JUL 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTH
CENTRAL LARAMIE COUNTY INCLUDING THE CITY OF CHEYENNE...

AT 615 PM MDT...THE THUNDERSTORM THAT PRODUCED THE VERY HEAVY RAIN 
IN THE CHEYENNE AREA WAS LOCATED ABOUT 8 MILES NORTHEAST OF THE CITY
AND MOVING EAST.  RAIN IN THE CITY WAS DECREASING TO JUST LIGHT RAIN.

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ON SOME CITY 
STREETS AT 615 PM...WITH SOME BARRICADES BEING PLACED ON A FEW ROADS 
MAINLY IN THE SOUTHERN PART OF THE CITY.

MOTORISTS SHOULD USE CAUTION AS WATER WILL STILL LINGER IN LOW LYING 
SPOTS EVEN THOUGH THE HEAVY RAIN HAS ENDED.

LAT...LON 4102 10493 4103 10466 4125 10468 4124 10493

$$
000
WGUS75 KCYS 270057
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT THU JUL 26 2007

WYC021-270104-
LARAMIE WY-
656 PM MDT THU JUL 26 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM MDT FOR SOUTH
CENTRAL LARAMIE COUNTY...

AT 655 PM...THE STORM THAT PRODUCED VERY HEAVY RAIN IN THE CHEYENNE 
AREA WAS LOCATED ABOUT 18 MILES NORTHEAST OF THE CITY...AND MOVING 
NORTHEAST AT 15 TO 20 MPH.  SOME LIGHT RAIN WILL CONTINUE TO FALL IN 
THE CITY THROUGH ABOUT 730 TO 8 PM...BUT NO ADDITIONAL HEAVY RAIN IS 
EXPECTED.

ALTHOUGH THE WARNING WILL END...MOTORISTS SHOULD CONTINUE TO USE 
CAUTION IN THE CHEYENNE AREA AS THERE WILL STILL BE SOME PONDING OF 
WATER ON ROADS.

LAT...LON 4102 10493 4103 10466 4125 10468 4124 10493

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:07 PM MDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jul 26, 2:07 PM MDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE RAPID CITY SD
207 PM MDT THU JUL 26 2007

.SHORT TERM...THE BIG STORY IS THE COOLER WEATHER AND GOOD CHANCE
OF RAIN THE NEXT FEW DAYS...WITH THE BEST CHANCE OF RAIN COMING
TONIGHT. HAVE GONE LIKELY POPS MOST AREAS THIS EVENING TAPERING
OFF TO SCATTERED AFTER MIDNIGHT. UPPER FLOW AND FORCING ARE BOTH
RELATIVELY WEAK...BUT ABUNDANT DEEP-LAYER MOISTURE COMBINED WITH A
WEAK DISTURBANCE MOVING THROUGH THE FLOW WILL ALLOW FOR A FAIRLY
WIDESPREAD RAINFALL EVENT TONIGHT. WILL KEEP ISOLD-SCT POPS IN THE
FORECAST THROUGH FRIDAY NIGHT AS RESIDUAL MOISTURE AND UPSLOPE
FLOW PREVAIL ACROSS THE AREA. RIDGING WILL TAKE OVER SATURDAY
THROUGH SUNDAY...LEADING TO A GRADUAL WARMING TREND AND RELATIVELY
LOWER POPS. HOWEVER...INSTABILITY WILL ALSO BE RETUNING...AND HAVE
THUS KEPT SOME SMALL POPS...ESPECIALLY OVER THE MOUNTAINOUS
REGIONS.

.LONG TERM...THE FLOW WILL REMAIN WEAK MONDAY THROUGH THURSDAY...
GENERALLY IN A ZONAL TO WEST-SOUTHWEST FASHION. THE SO-CALLED
MONSOONAL MOISTURE PATTERN...AND ASSOCIATED WEAK WAVES...SHOULD
PERSIST MORE OR LESS DURING THIS PERIOD. HAVE THUS MAINTAINED THE
PROVERBIAL SMALL POPS...MAINLY DURING THE AFTERNOON AND EVENING
HOURS...WITH HIGHEST POPS CLOSEST TO THE MOUNTAINS.

&&

.AVIATION...WIDESPREAD MVFR CONDITIONS EXPECTED TO CONTINUE THROUGH
TONIGHT WITH THE MOIST ATMOSPHERE AND GENERALLY UPSLOPE FLOW.
NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT ALONG WITH FOG
DEVELOPING..WILL CREATE AREAS OF IFR CONDITIONS AFTER MIDNIGHT INTO
FRIDAY MORNING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR WYZ064-WYZ066-WYZ067-
     WYZ069.
NE...NONE.

&&

SHORT TERM/AVIATION...BUNKERS/SMITH
LONG TERM....BUNKERS/SMITH
Hazardous weather outlook, Jul 26, 10:52 AM MDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE RAPID CITY SD
1052 AM MDT THU JUL 26 2007

WYZ064-066-067-069-271700-
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
1052 AM MDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM MDT THIS AFTERNOON
THROUGH THIS EVENING...

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
BY MIDDAY. DUE TO THE ABUNDANT MOISTURE AND POTENTIAL FOR SLOW
MOVING STORMS...HEAVY RAINFALL IS POSSIBLE WITH ANY OF THE
STRONGER STORMS...WHICH MAY RESULT IN FLASH FLOODING. SMALL HAIL
AND BRIEF GUSTY WINDS ARE ALSO POSSIBLE...BUT THE THUNDERSTORMS
ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA
FRIDAY. THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS FROM
SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059>063-065-068-070-271700-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-LARAMIE VALLEY-GOSHEN-PINE BLUFFS-
1052 AM MDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
BY MIDDAY. DUE TO THE ABUNDANT MOISTURE AND POTENTIAL FOR SLOW
MOVING STORMS...HEAVY RAINFALL IS POSSIBLE WITH ANY OF THE
STRONGER STORMS. SMALL HAIL AND BRIEF GUSTY WINDS ARE ALSO
POSSIBLE...BUT THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA
FRIDAY. THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS FROM
SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 10:40 AM MDTFlash Flood WatchCYS10 hr

Nearby

Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.